MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER; NRY
Catalog Number RED68KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
The patient underwent a thrombectomy procedure in the m1 segment of the right middle cerebral artery (mca) using a penumbra system red 68 reperfusion catheter (red68), a neuron max 6f 088 long sheath (neuron max), and a guidewire.The physician advanced the red68 over a guidewire and performed one pass in the target vessel.Angiogram imaging was performed using contrast and the physician noted that the procedure was successfully completed.Upon removal, the physician found that the red68 was fractured and unraveled at the distal length and connected by a wire inside the neuron max.The physician was able to pull the red68 out of the neuron max by hand.Another angiogram was performed and no part of the red68 remained in the patient.There was no report of an adverse effect to the patient.This device is within scope of lots identified in a voluntary recall initiated june 3, 2026.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Ncr-00925 was opened to investigate this issue.

Brand Name
PENUMBRA SYSTEM RED 68 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica menezes
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key25465556
Report Number3005168196-2026-00193
Device Sequence Number10335832
Product Code NRY
UDI-Device Identifier00815948024113
UDI-Public00815948024113
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K211411
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 06/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRED68KIT
Device Lot NumberH00008701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2026
Initial Report FDA Received Date06/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexFemale